I have taken 120 to 240 mg. of Ginkgo Biloba for five days, and already my slightly quivering tongue is still--completely. Be sure to do a search on the web, as Ginkgo should not be taken if you are prone to seizures, and also if you take aspirin or have diabetes, etc. Ginkgo has been studied with Haldol, and improvement in psychiatric symptoms as well as extrapyramidal effects were noted.
I stumbled upon this on the web in another search, and I am very glad that I did. Some of the improvement in extrapyramidal symptoms is supposed to be from the anoxidant effects of Ginkgo. You decide. I am absolutely amazed from only five days. Even my mild balance problem has improved, and that has been around for awhile. (I have taken typical antipsychotic for 39 years.)
Yes I take ginkgo as part of my treatment regime (which includes standard medications) for tardive dyskinesia and it has been shown in clinical studies to potentially be helpful in this regard and I find it to be as well. However like any natural remedy given that its an unknown quantity and also has potential interactions with other medications of concern (any medication with an anti-coagulant effect, for example they had to closely monitor it when I started Lovaza which has this potential side effect as well) it should always be taken under medical supervision. Also it and all the other medications and natural remedies I take and at what dosages and quantities are on doctor's letters in case I would need to see another doctor or go to the hospital so they could be fully aware of what I take and how to address it.
In regards to any supplement for the use of tardive dyskinesia the best thing to do is to discuss it with a treating physician. They can do a search on PubMed to find out what research has noted. The concept of any thought, mood or cognition changes occurring with tardive condition was one that was researched a few decades ago and so far doesn't have any proven results.
Its important to understand that you might find some promising results for individual case studies but for them to be shown helpful overall further controlled studies must be done. Two standard sites that provide helpful information about tardive dyskinesia and what is known now
can be found with the search result "Patient Education Tardive Dyskinesia
" (note as the site itself says about the medications that can cause
tardive dyskinesia "some of these medications may be medically necessary and a fully accurate site is on Emedicine you could discuss
with a treating physician.
The best thing to do is to obtain a referral to a neurologist who is a movement disorders specialist. They can diagnose tardive dyskinesia
and also treat it. If you have any changes in thought or awareness regardless of cause its essential to discuss this with a psychiatrist.
Do you mean the antipsychotic clozaril? If tardive dyskinesia has not been masked already by one's drugs, then my psychiatrist told me that you would not get TD on clozaril. But if one's drugs have been masking the TD, then clozaril will *not* mask it, and you will have a full-blown case of TD. This is all to the best of my understanding from my psychiatrist and a study of the web sites.
Ginkgo last a good while in the body, but it does eventually wear off. And it takes, according to the web, about six months to fully take effect once you start taking it. You have to be careful to get off ginkgo if you are going to be getting any surgery, as there is a risk of increased bleeding. Unwanted bleeding is a possible side effect, and that is one reason that I am not currently taking any ginkgo at all. I would take it, though, if I were to develop more than a slight quivering of my tongue.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.